# SDR 97ZZZX3865

- Difficulty date: August 1, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N5133J
- Make and model: Cessna 310R
- Aircraft serial: 310R0253
- System (JASC): 7714 · Engine RPM Indicating System
- Part: Dowel Pin
- Part number: 535634
- Condition: Sheared
- Location: Tachometer Drive
- Component: 631075
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING THE COURSE OF NORMAL FLIGHT, THE PILOT NOTICED THE RIGHT TACHOMETER HAD QUIT OPERATING.  IT WAS DETERMINED THE DOWEL PIN (TCM PART 535634) ON THE OIL PUMP SHAFT GEAR (TCM PART 631075) THAT DRIVES THE TACHOMETER GENERATOR WAS SHEARED.  SHORTLY AFTER THE SHAFT GEAR/DOWEL PIN ASSEMBLY WAS REPLACED, THE SHAFT ON THE TACHOMETER GENERATOR SHEARED.  IT IS SUSPECTED THE TACHOMETER GENERATOR HAD TEMPORARILY FAILED CAUSING THE POSSIBLY WEAKENED DOWEL PIN TO SHEAR RATHER THAN THE TACHOMETER GENERATOR SHAFT.
